MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER DS; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER DS; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCFJ8L
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Material Protrusion/Extrusion (2979); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product investigation was completed based on a received photograph of the complaint device.Device investigation details: a picture was received for evaluation following johnson & johnson medtech (j&j medtech) procedures.According to the picture provided by the customer, the tip of the catheter was observed; however no bent, damages or anomalies were observed on it.Also, the anchore window of the catheter was observed; however this component is part of the design of the device.A manufacturing record evaluation was performed for the finished device on lot 31757211m, and no internal actions related to the reported complaint were identified.The customer complaint was not confirmed based on the picture received.The device has not been returned for analysis and a root cause is unable to be assigned based on the current evidence.If the device is received in the future, the product investigation will be performed and updated accordingly, and any action will be taken if necessary.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient was scheduled for a cardiac ablation procedure, and upon removing the ez steer ds from its packaging the physician noticed the insulation at the tip was missing, leaving the internal electrode exposed.The probe was also slightly bent.A second ez steer ds was opened and the same defect was identified.A different, 8 mm ablation catheter was used to complete the procedure.No patient consequences were reported.There are two reports for this event.This report is for the 1st ez steer ds.
 
Additional Manufacturer Narrative
On 14-jan-2026, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient was scheduled for a cardiac ablation procedure, and upon removing the ez steer ds from its packaging the physician noticed the insulation at the tip was missing, leaving the internal electrode exposed.The probe was also slightly bent.A second ez steer ds was opened and the same defect was identified.A different, 8 mm ablation catheter was used to complete the procedure.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, of the returned device were performed following j&j procedures.Visual analysis was performed, but the shaft was observed without deviations, waviness, or bents.In addition, no damage or exposed components were identified.Then, a microscopic and detailed examination of the tip an the anchor window revealed a cables similar to internal components exposed; under bigger magnification.Due to the wire exposed condition identified, a manufacturing investigation was performed, to identified the possible cause of the issue.After concluded the investigation it was identified that, no components were identified as exposed to the naked eye; under 400x magnification the components of the anchor slot covered by pu (polyurethane) according to manufacturing procedures could be seen, but there are no exposed components.Finally, the electrical leakage and short-circuit tests ruled out the possibility of exposed wires or components.Additionally, in accordance with manufacturing procedures, the inspection is performed under 6-8 x magnification, so the device was manufactured according to process specification.No manufacturing issue was identified during the investigation.A manufacturing record evaluation was performed for the finished device number lot 31757211m and no internal actions related to the complaint were found during the review.The component exposed issue reported by the customer was not confirmed.The instruction for use (ifu) contains the following warnings and precautions: in order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostatic valve of the sheath.After insertion, slide the insertion tube back toward the handle.Do not scrub or twist the tip electrode because damage to the tip electrode bond may occur and loosen the tip electrode, or damage to the contact force sensor and affect measurement accuracy.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER DS
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23898861
Report Number2029046-2025-04304
Device Sequence Number14699808
Product Code LPB
UDI-Device Identifier10846835002607
UDI-Public(01)10846835002607(17)280910(10)31757211M
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD7TCFJ8L
Device Lot Number31757211M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown